Posted by RickF on May 22, 2006, at 20:17:49
I started effexor mid march 2006 for major depression. After about 4 weeks started to have tinnitus. Dr said it would go away (sure). Went from 37.5 to 187 mg, couldn't handle the side effects (see below). went back to 150 for about 2 months. Had a physical in Dec and everything was fine on the EKG. When on the Effexor an EKG showed an irregular fast heartbeat. Dr said I should ignore it (sure)! I'm in good shape, worked out in gym for past 30 years with weights & cardio, weight 210 with 34 inch waist.
(By the way, workouts suffered when on effexor - fatigued and weak, muscles did not seem to respond.)
Also when on the Effexor my normal blood pressure zoomed from, 125/80 to 190/85 and pulse went from 72 to 99! But worst of all on May 14th 2006 I experienced a major hearing loss upon waking from bed. An ENT said it due to anxiety (sure). I never had tinnitus before and its not just a loud ringing but also a popping and rumbling noise, and also a pressure achy feeling in the ears. Also have hypersensitivity to sound. Dr. is taking me off the Effexor, so I went from 150 to 112 to 75 to 37.5 in about a week (how does one get off effexor fast?) Been off for 2 days now. Waiting for terrible withdrawl to kick in. Still have horrible tinnitus. Hearing seems to be getting worse. I have a meeting with an Otologist (ear specialist) in a few weeks. Anyone else have tinnitus or hearing loss on Effexor? My sister has been on Effexor for 9 years now & it works for her. For me it has been poison especially to my ears. Does anyone know if Effexor is listed as having ototoxic effects? I have not been exposed to any chemicals or load noises that could have caused the hearing loss. Only on the effexor that caused loud tinnitus. Tinnitus is a sign that the ears are in distress. Anyone experiencing tinnitus should get off efexor as fast as possible. I have read on a web site that withdrawl side affects can include hearing loss. I hope not. 'scared in Cleveland' !